Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 4, NWS Tampa Bay, FL

January 22, 2019Manatee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Jan 22, 2019, 7:57 PM EST for Manatee County, Sarasota County, Florida. It took effect at Jan 22, 2019, 10:00 PM EST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2019, 7:57 PM EST (00:57 UTC)
In effect from
Jan 22, 2019, 10:00 PM EST
Expired
Jan 24, 2019, 11:26 AM EST
In force
37 hr
Issued by
NWS Tampa Bay, FL

Counties Manatee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 42 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2019-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2019-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WHUS42 KTBW 230057
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
757 PM EST Tue Jan 22 2019

FLZ155-160-240300-
/O.NEW.KTBW.BH.S.0004.190123T0300Z-190125T0300Z/
Coastal Manatee-Coastal Sarasota-
757 PM EST Tue Jan 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for respiratory irritation associated with
high concentrations of red tide, which is in effect through 
Thursday evening.

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For red tide forecast information visit 
  https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...Coastal southern Manatee County: Gulf
  coast...possible Thursday. Coastal northern/southern Sarasota
  County: Gulf coast...possible Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


https://www.weather.gov/tampa
2 follow-up statements
112 
WHUS42 KTBW 232010
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
310 PM EST Wed Jan 23 2019

FLZ139-142-241200-
/O.NEW.KTBW.CF.S.0001.190124T0500Z-190124T1200Z/
Coastal Levy-Coastal Citrus-
310 PM EST Wed Jan 23 2019

...COASTAL FLOODING EXPECTED ALONG THE NATURE COAST TONIGHT...

* COASTAL FLOODING...High tides 2 to 3 feet above normal.

* COASTAL FLOOD TIMING...Between midnight tonight and 7 AM
  Thursday.

* COASTAL FLOOD IMPACTS...Minor flooding could cover roads and
  enter a few homes and businesses. 

$$

FLZ155-160-241200-
/O.NEW.KTBW.RP.S.0004.190124T0300Z-190125T1800Z/
/O.CON.KTBW.BH.S.0004.000000T0000Z-190125T0300Z/
Coastal Manatee-Coastal Sarasota-
310 PM EST Wed Jan 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 10 PM EST THIS EVENING
THROUGH FRIDAY AFTERNOON...

The National Weather Service in Tampa Bay Ruskin has issued a
High Rip Current Risk, which is in effect from 10 PM EST this
evening through Friday afternoon. 

* RIP CURRENT TIMING...Increasing wave action will create rip
  currents tonight through Friday.

* RIP CURRENT IMPACTS...Life threatening Rip Currents are likely 
  through Monday evening. Always swim near a lifeguard, and 
  never swim alone! 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

 For red tide forecast information visit  
https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma... 
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA 
  FORECAST:...Coastal southern Manatee County: Gulf coast... 
  possible Thursday. Coastal northern/southern Sarasota County: 
  Gulf coast...possible Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus.

Florida red tide health information...Consult the Florida
Department of Health at: www.floridahealth.gov/environmental-
health/aquatic-toxins/red- tide.html or call the Poison Control
Center at: 1 800 222 1222.

Inclusion of external links does not constitute endorsement by
the Department of Commerce (DOC)/(NOAA) of these external web
sites or the information, products, or services contained
therein.

Florida red tide information sources...red tide forecasts are
provided by the National Ocean Service with data provided by the
FWC and Mote Marine Laboratory.

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$

FLZ050-151-162-165-241200-
/O.NEW.KTBW.RP.S.0004.190124T0300Z-190125T1800Z/
Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee-
310 PM EST Wed Jan 23 2019

...HIGH RIP CURRENT RISK IN EFFECT FROM 10 PM EST THIS EVENING
THROUGH FRIDAY AFTERNOON...

The National Weather Service in Tampa Bay Ruskin has issued a
High Rip Current Risk, which is in effect from 10 PM EST this
evening through Friday afternoon. 

* RIP CURRENT TIMING...Increasing wave action will create rip 
  currents tonight through Friday.

* RIP CURRENT IMPACTS...Life threatening Rip Currents are likely 
  through Monday evening. Always swim near a lifeguard, and 
  never swim alone! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$


https://www.weather.gov/tampa
840 
WHUS42 KTBW 241626
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
1126 AM EST Thu Jan 24 2019

FLZ155-160-251800-
/O.CAN.KTBW.BH.S.0004.000000T0000Z-190125T0300Z/
/O.CON.KTBW.RP.S.0004.000000T0000Z-190125T1800Z/
Coastal Manatee-Coastal Sarasota-
1126 AM EST Thu Jan 24 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...
...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Tampa Bay Ruskin has cancelled
the Beach Hazards Statement. 

* RIP CURRENT TIMING...Increasing wave action will create rip  
  currents tonight through Friday.

* RIP CURRENT IMPACTS...Life threatening Rip Currents are likely
  through Friday. Always swim near a lifeguard, and never swim 
  alone!
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly. 

&&

$$

FLZ050-151-162-165-251800-
/O.CON.KTBW.RP.S.0004.000000T0000Z-190125T1800Z/
Pinellas-Coastal Hillsborough-Coastal Charlotte-Coastal Lee-
1126 AM EST Thu Jan 24 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
AFTERNOON...

* RIP CURRENT TIMING...Increasing wave action will create rip 
  currents tonight through Friday. 

* RIP CURRENT IMPACTS...Life threatening Rip Currents are likely
  through Friday. Always swim near a lifeguard, and never swim 
  alone!
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins...
jetties and piers. For maximum safety...swim near a lifeguard.
Pay attention to flags and signs.

If you become caught in a rip current...yell for help. Remain
calm...do not exhaust yourself and stay afloat while waiting for
help. If you have to swim out of a rip current...swim parallel to
shore and back toward the beach when possible. Do not attempt to
swim directly against a rip current as you will tire quickly.

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Jan 22, 6:23 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jan 22, 6:23 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
623 PM EST Tue Jan 22 2019

.AVIATION...
VFR conditions are expected through the forecast period. East to
southeast winds tonight will gradually turn more to the south
through Wednesday with continued gustiness.

&&

.Preliminary Point Temps/PoPs...
TPA  60  78  64  67 /   0  10  60  80
FMY  61  81  68  71 /   0  10  40  90
GIF  59  78  65  68 /   0  10  50  90
SRQ  60  76  66  67 /   0  10  60  80
BKV  56  79  63  66 /   0  10  60  70
SPG  61  75  64  66 /   0  10  60  80

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement from 10 PM EST this evening
     through Thursday evening for Coastal Manatee-Coastal
     Sarasota.

Gulf waters...Small Craft Advisory from 10 PM this evening to 10 AM EST
     Wednesday for Waters from Bonita Beach to Englewood
     FL out 20 to 60 NM-Waters from Englewood to Tarpon
     Springs FL out 20 to 60 NM-Waters from Tarpon Springs
     to Suwannee River FL out 20 to 60 NM.

&&

05/Carlisle

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:42 PM ESTSmall Craft AdvisoryTBW19 hr
Jan 23, 3:10 PM ESTCoastal Flood StatementTBWCitrus, Levy16 hr
Jan 23, 3:10 PM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota46 hr

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.